Couldn't find what you looking for?

TRY OUR SEARCH!

My aunt, age 81, has C-Dif which she caught during the time she was in the hospital or nursing home immediately following spinal fusion surgery. Her surgery was Feb 24 and it is now May 11. She is very sick, back in the hospital, and they have tried mutliple antibiotics which she doesn't seem to be responding to. . What is likely to happen next?

Loading...

It is known that acquisition of C. difficile occurs most frequently in elderly persons in hospitals or nursing homes, potentially due to environmental contamination with C. difficile and carriage of the spores on the hands of hospital personnel. After the antibiotics therapy it is very likely that a patient will develop diarrhea. Most antibiotics have been implicated in the development of C. difficile infection. Other risk factors include: recent surgery, intensive care, nasogastric intubation and length of hospital stay. Recovery following fusion surgery is generally longer than for other types of spinal surgery. A short stay in a rehabilitation unit after release from the hospital is often recommended for patients who had extensive surgery, or for elderly or debilitated patients. The possible complications of the spinal fusion surgery include a development of a distended abdomen and thus not being able to eat, the wound could also be infected, urinary problems and so on. Could you be precise about what your aunt’s post operational condition is, in what way is she feeling sick? This would be pretty much of a help as then someone could come out with the more precise answer.
Reply

Loading...